Crisis Intervention Services are available 24 hours a day by calling, toll-free 1-800-621-8504
Behavioral Health & IDD Centralized Intake 1-800-669-4166

Skip 
Navigation Link

Obsessive-Compulsive Spectrum Disorders

Ask Dr. Schwartz
Ask Dr. Schwartz
Psychotherapy and Mental Health questions

Prozac for OCD

I have a question. I am new to this site. I had been on Prozac for about 9 years and it was wonderful. It almost totally alleviated all of my OCD symptoms. Well, I was incredibly stupid and thought I no longer needed medication and weaned off of Prozac last October. Needless to say, my OCD came back full force (worse this time around) in March of this year. I honestly thought I was going to die. Well, after a try on Lexapro which made me tired and more depressed I went back on Prozac. I started on 20 mg eight weeks ago, went up to 40 mg six weeks ago, and now have been on 60 mg for 2 1/2 weeks. The last time I was on Prozac 40 mg the entire time. Well, I am really scared. Sometimes I feel like I am feeling better and at other times I feel awful. I know increasing the dose brings increased anxiety, etc., but should I wait with the 60 mg for an extended period of time or do you think Prozac is not working for me this time???? I want this to work again so badly. I know the meds work because it worked for 9 years. I also know I can feel better because I did feel great. Please help me!!!!!!

THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.

Disclaimer

  • Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
  • Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
  • Questions submitted to this column are not guaranteed to receive responses.
  • No correspondence takes place.
  • No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
  • Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
  • Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.

Share This

Resources